U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 30-year-old female asked:

Taken effexor (venlafaxine) 375mg for 2 years. i'm just now realizing how i can't sleep w/out taking trazodone. is it bc my effexor (venlafaxine) prescription is too high?

1 doctor answer8 doctors weighed in
Dr. Paul Pyles
Addiction Medicine 34 years experience
It's possible: Your antidepressant can be so stimulating that it keeps you awake at night. Discuss this with your doctor. It may be reasonable to try a lower maintenance dose of your Effexor (venlafaxine). However, your doctor needs to be involved in the decision. Best wishes!
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 1, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.